Indiana, 2007Damaging Wind in Indiana, July 10, 2007
July 10, 2007 · NWS IWX · 1 event in 1 county or zone
A line of thunderstorms developed in Wisconsin and moved across southern Lake Michigan into northwestern Indiana, producing isolated severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed in Wisconsin and moved across southern Lake Michigan into northwestern Indiana, producing isolated severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 10, 4:20 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 10, 4:20 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EDT TUE JUL 10 2007
.AVIATION...
LINE OF THUNDERSTORMS ALONG PRE-FRONTAL TROF OVER SRN LM-NE IL
EXTRAPOLATES THROUGH SBN AROUND 00Z AND FWA AROUND 03Z. EXPECT A
DIMINISHING TREND AFTER DARK BUT APPEARS TO BE SUFFICIENT RESIDUAL
INSTABILITY WITH MLCAPES RUNNING 2-3KJ/KG IN THIS AREA ATTM FOR
STORMS TO PERSIST TO FWA. SCT STORMS ALSO DVLPG FARTHER WEST ALONG
FRONT BUT DOUBTFUL IF THESE WILL SURVIVE INTO THE TERMINALS SO
DIDNT TRY TO TIME THESE IN. PREVIOUS FROPA TIMING OF 05Z AT SBN
AND 07Z AT FWA STILL LOOKS GOOD AND NO CHANGES MADE IN THIS REGARD.
DRIER AIR AND SUBSIDENCE WED AS RIDGE BUILDS INTO THE AREA DURING
THE AFTN SHOULD RESULT IN JUST SCT INSTABILITY CU DURING THE DAY.
&&
.PREV DISCUSSION... /ISSUED 407 PM EDT TUE JUL 10 2007/
SHORT TERM...
TODAY AND TONIGHT...COLD FRONT OVER WISCONSIN/IOWA THIS AFTERNOON
WILL MOVE SE TOWARD THE CWA THIS EVENING. TWO MAIN LINES OF
CONVECTION...BOTH ALONG PREFONTAL TROUGHS DEVELOPED THIS AFTERNOON.
THE FIRST LINE HAS MORE OR LESS FALLEN APART AND WHAT IS LEFT OF IT
IS BEING TAKEN OVER BY UPSTREAM CONVECTION. DEW POINTS CURRENTLY IN
UPPER 60S OVER CWA WITH LITTLE INHIBITION SUGGEST LINE SHOULD STAY
TOGETHER AS IT MOVES INTO AREA. LIMITING FACTORS MAY BE HIGHER LFCS
AND LOWER MLCAPES ASSOCIATED WITH SOME SLIGHTLY DRIER LOW-LEVEL AIR
OVER NW INDIANA. ALSO OF CONCERN WILL BE THE LACK OF SHEAR AS FA IS
WELL SOUTH OF BEST KINEMATICS. EVEN SO...STILL EXPECT LINE TO MOVE
THROUGH CWA THIS EVENING/TONIGHT. LEFT POPS A LITTLE LOWER IN SE
PART OF CWA AS CONFIDENCE NOT QUITE AS HIGH THAT LINE WILL HOLD
TOGETHER AFTER DARK. COOLER TEMPS TOMORROW BEHIND TONIGHTS COLD
FROPA WITH DECREASING DEW POINTS SHOULD FEEL MORE COMFORTABLE.
LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY...THE PATTERN OF THIS PERIOD WILL BE
CHARACTERIZED BY AN AMPLIFYING RIDGE ALONG THE WEST COAST OF NORTH
AMERICA WITH A DEVELOPING UPPER TROF DOWNSTREAM OVER THE WESTERN
GREAT LAKES. HAVE ADDED A CHANCE FOR RAIN AND ISOLATED THUNDER
THURSDAY AS A SHORT WAVE TROF MOVES INTO THE FORECAST AREA
ASSOCIATED WITH UNUSUALLY STRONG MID AND UPPER LEVEL WINDS FOR THIS
TIME OF YEAR. THE NAM/WRF APPEARS TO BE HANDLING THIS SYSTEM BETTER
THAN THE OTHER MODELS. OTHERWISE...KEPT THE ADVERTISED AND ONGOING
COOLING TREND WITH DRY CONDITIONS INTO THE WEEKEND. THE LATEST GFS
RUN ATTEMPTS TO TRY TO LIFT THE UPPER TROF OUT FASTER THAN THE
ECMWF. GIVEN THE STRENGTH OF THE UPPER RIDGE OVER THE WEST CONUS AND
GIVEN THE PATTERN OF THE GFS TRYING TO MOVE SYSTEMS OUT TOO FAST IN
A HIGHLY AMPLIFIED PATTERN...PREFER THE MORE HIGHLY AMPLIFIED ECMWF.
KEPT HIGHS SUNDAY SIGNIFICANTLY BELOW 00Z MEX NUMBERS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT WEDNESDAY FOR LMZ043-
046.
&&
SHORT TERM...LASHLEY
LONG TERM....SKIPPER
AVIATION...TAYLORHazardous weather outlook, Jul 10, 2:14 AM CST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT TUE JUL 10 2007
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110815-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
414 AM EDT TUE JUL 10 2007 /314 AM CDT TUE JUL 10 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE
AREA...WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE WITH THE
STRONGEST STORMS. A BETTER CHANCE FOR DAMAGING WINDS WILL
ACCOMPANY A LINE OF STORMS THAT WILL MOVE SOUTHEAST ALONG AND
AHEAD OF A COLD FRONT.
THERE IS AN INCREASED RISK OF RIP CURRENTS LATE THIS AFTERNOON
AND THIS EVENING...MAINLY NEAR PIERS AND JETTIES ALONG THE BERRIEN
COUNTY SHORELINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS CHANCES WILL CONTINUE INTO WEDNESDAY WITH AT LEAST
AN ISOLATED RISK FOR SEVERE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX.
LMZ043-046-061-110815-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
414 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE
AREA...WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE WITH THE
STRONGEST STORMS. A BETTER CHANCE FOR DAMAGING WINDS WILL
ACCOMPANY A LINE OF STORMS THAT WILL MOVE SOUTHEAST ALONG A COLD
FRONT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS CHANCES WILL CONTINUE INTO WEDNESDAY WITH AT LEAST
AN ISOLATED RISK FOR SEVERE THUNDERSTORMS.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Jul 10, 3:42 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT TUE JUL 10 2007
OHZ004-005-015-016-102215-
DEFIANCE-HENRY-PAULDING-PUTNAM-
542 PM EDT TUE JUL 10 2007
...SPECIAL WEATHER STATEMENT...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONTINENTAL...OR 12 MILES SOUTHEAST OF
DEFIANCE...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH INCLUDE... HOLGATE... STANDLEY... FLORIDA...
HAMLER... OKOLONA... MALINTA.. . AND ELERY.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 10, 5:07 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
707 PM EDT TUE JUL 10 2007
INZ003-MIZ077-102345-
BERRIEN-LA PORTE-
707 PM EDT TUE JUL 10 2007
...SPECIAL WEATHER STATEMENT...
AT 703 PM EDT(603 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF ST. JOSEPH TO 31 MILES WEST OF WESTVILLE...MOVING EAST
AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN
AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH INCLUDE...LONG BEACH...ST. JOSEPH...
RIVERSIDE...TRAIL CREEK...UNION PIER...TURNER SHORES...SODUS AND
SPRINGVILLE.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Thunderstorm Wind, La Porte
- When
- July 10, 5:46 PM CST to 5:47 PM CST
- Where
- La Porte County, 0.86 mi NW of Springville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 41.690, -86.740
A large tree was reported blown down on 400 W near Highway 20.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34843.